PL EN


Preferences help
enabled [disable] Abstract
Number of results
2017 | 17 | 2 | 121–125
Article title

A rare case of heparin-induced thrombocytopenia and cerebral venous sinus thrombosis with antiphospholipid syndrome and possible systemic lupus erythematosus

Content
Title variants
PL
Rzadki przypadek małopłytkowości wywoływanej przez heparynę i zakrzepicy zatok żylnych mózgu z zespołem antyfosfolipidowym i możliwym toczniem rumieniowatym układowym
Languages of publication
EN
Abstracts
EN
Cerebral venous sinus thrombosis is a relatively rare type of stroke which can be complicated by intracerebral haemorrhage resulting often in poor prognosis. Antiphospholipid syndrome and systemic lupus erythematosus both have been associated with cerebral venous sinus thrombosis. Furthermore, a few cases combining heparin-induced thrombocytopenia with cerebral venous sinus thrombosis have been described in the literature. We present a 57-year-old female patient who was admitted reporting confusion and fever for 4 days. She was immobilized due to a thoracic vertebral fracture and received enoxaparin as a prophylaxis for deep venous thrombosis. A computed tomography scan demonstrated extensive cerebral venous sinus thrombosis and two ipsilateral haemorrhagic infarcts. Moreover, the patient was serum-positive for heparininduced thrombocytopenia antibodies and had persistent fever. A thorough immunological and serological investigation turned out consistent with antiphospholipid syndrome with possible systemic lupus erythematosus. The patient was treated accordingly and was finally discharged one month later, afebrile, with mild neurological deficits.
PL
Zakrzepica zatok żylnych mózgu jest względnie rzadkim typem udaru mózgu, który może być powikłany krwotokiem śródmózgowym i często wiąże się ze złym rokowaniem. Zespół antyfosfolipidowy i toczeń rumieniowaty układowy to znane czynniki ryzyka wystąpienia zakrzepicy zatok żylnych mózgu. Ponadto w  literaturze opisano kilka przypadków współwystępowania małopłytkowości wywoływanej przez heparynę z  zakrzepicą zatok żylnych mózgu. W  pracy przedstawiono przypadek 57-letniej kobiety przyjętej do szpitala z objawami splątania i gorączką trwającymi od 4 dni. Pacjentka była unieruchomiona z powodu złamania kręgu piersiowego kręgosłupa i przyjmowała enoksaparynę w ramach profilaktyki zakrzepicy żył głębokich. Tomografia komputerowa ujawniła rozległą zakrzepicę zatok żylnych mózgu i dwa obszary udaru krwotocznego zlokalizowane w tej samej półkuli mózgu. U pacjentki stwierdzono również pozytywny wynik badania w kierunku przeciwciał w surowicy odpowiedzialnych za wystąpienie małopłytkowości wywoływanej przez heparynę oraz uporczywą gorączkę. Dokładne badanie immunologiczne i serologiczne ujawniło obecność zespołu antyfosfolipidowego z możliwym toczniem rumieniowatym układowym. Pacjentka została poddana odpowiedniemu leczeniu i wypisana z oddziału miesiąc później, bez gorączki oraz z łagodnymi deficytami neurologicznymi.
Discipline
Publisher

Year
Volume
17
Issue
2
Pages
121–125
Physical description
Contributors
  • Department of Neurology, General Hospital of Athens “G. Gennimatas,” Athens, Greece
  • Department of Neurology, General Hospital of Athens “G. Gennimatas,” Athens, Greece
author
  • Department of Neurology, General Hospital of Athens “G. Gennimatas,” Athens, Greece
References
  • 1997 Update of the 1982 American College of Rheumatology Revised Criteria for Classification of Systemic Lupus Erythematosus. Available from: http://www.rheumatology.org/PracticeQuality/Clinical-Support/Criteria/ACR-EndorsedCriteria [cited: 4 May 2017].
  • Alpert DR, Salmon JE: False-positive tests for heparin-induced thrombocytopenia in patients with antiphospholipid syndrome and systemic lupus erythematosus: a rebuttal. J Thromb Haemost 2010; 8: 1439–1441.
  • Favaloro EJ, McCaughan G, Pasalic L: Clinical and laboratory diagnosis of heparin induced thrombocytopenia: an update. Pathology 2017; 49: 346–355.
  • Fesler MJ, Creer MH, Richart JM et al.: Heparin-induced thrombocytopenia and cerebral venous sinus thrombosis: case report and literature review. Neurocrit Care 2011; 15: 161–165.
  • Fuentes B, Martínez-Sánchez P, Raya PG et al.: Cerebral venous sinus thrombosis associated with cerebral hemorrhage: is anticoagulant treatment safe? Neurologist 2011; 17: 208–210.
  • Hoppensteadt DA, Walenga JM: The relationship between the antiphospholipid syndrome and heparin-induced thrombocytopenia. Hematol Oncol Clin North Am 2008; 22: 1–18, v.
  • Hsieh J, Kuzmanovic I, Vargas MI et al.: Cerebral venous thrombosis due to cryptogenic organising pneumopathy with antiphospholipid syndrome worsened by heparin-induced thrombocytopenia. BMJ Case Rep 2013; 2013: bcr2013009500.
  • Kang M, Alahmadi M, Sawh S et al.: Fondaparinux for the treatment of suspected heparin-induced thrombocytopenia: a propensity score–matched study. Blood 2015; 125: 924–929.
  • Kumral E, Polat F, Uzunköprü C et al.: The clinical spectrum of intracerebral hematoma, hemorrhagic infarct, non-hemorrhagic infarct, and non-lesional venous stroke in patients with cerebral sinus-venous thrombosis. Eur J Neurol 2012; 19: 537–543.
  • Kyritsis AP, Williams EC, Schutta HS: Cerebral venous thrombosis due to heparin-induced thrombocytopenia. Stroke 1990; 21: 1503–1505.
  • Meýer-Lindenberg A, Quenzel EM, Bierhoff E et al.: Fatal cerebral venous sinus thrombosis in heparin-induced thrombotic thrombocytopenia. Eur Neurol 1997; 37: 191–192.
  • Miyakis S, Lockshin MD, Atsumi T et al.: International consensus statement on an update of the classification criteria for definite antiphospholipid syndrome (APS). J Thromb Haemost 2006; 4: 295–306.
  • Pauzner R, Greinacher A, Selleng K et al.: False-positive tests for heparin-induced thrombocytopenia in patients with antiphospholipid syndrome and systemic lupus erythematosus. J Thromb Haemost 2009; 7: 1070–1074.
  • Salter BS, Weiner MM, Trinh MA et al.: Heparin-induced thrombocytopenia: a comprehensive clinical review. J Am Coll Cardiol 2016; 67: 2519–2532.
  • Saposnik G, Barinagarrementeria F, Brown RD Jr et al.: Diagnosis and management of cerebral venous thrombosis: a statement for healthcare professionals from the American Heart Association/ American Stroke Association. Stroke 2011; 42: 1158–1192.
  • Tun NM, Bo ZM, Ahluwalia M et al.: A rare case of intracerebral hemorrhage complicating heparin-induced thrombocytopenia with thrombosis: a clinical dilemma ameliorated by novel use of plasmapheresis. Int J Hematol 2012; 96: 513–515.
  • Warkentin TE, Bernstein RA: Delayed-onset heparin-induced thrombocytopenia and cerebral thrombosis after a single administration of unfractionated heparin. N Engl J Med 2003; 348: 1067–1069.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-494a1ea3-96b9-4bf7-9a4e-be1de4e3437b
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.